Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at May 12, 2013, 3:45 AM CDT for Pepin County, Pierce County, Saint Croix County, Wisconsin. It took effect at May 13, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2013, 3:45 AM CDT (08:45 UTC)
- In effect from
- May 13, 2013, 1:00 AM CDT
- Expired
- May 13, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Pepin County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2340 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS73 KMPX 120845 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 345 AM CDT SUN MAY 12 2013 ...SUB FREEZING TEMPERATURES EXPECTED SUNDAY NIGHT... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING SUNDAY NIGHT ACROSS WISCONSIN. COLDER TEMPERATURES NORTH OF HWY 8 HAS LIMITED THE GROWING SEASON THUS FAR...AND THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HWY 8 HAS SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES EAU CLAIRE AND CHIPPEWA FALLS. WIZ025-027-028-121645- /O.NEW.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/ DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 345 AM CDT SUN MAY 12 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ023-024-026-121645- /O.NEW.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/ ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 345 AM CDT SUN MAY 12 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JRB/RAH
4 follow-up statements
717 WWUS73 KMPX 121603 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1103 AM CDT SUN MAY 12 2013 ...SUB FREEZING TEMPERATURES EXPECTED TONIGHT INTO MONDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES NORTH OF HWY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HWY 8 HAS SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES EAU CLAIRE AND CHIPPEWA FALLS. WIZ025-027-028-130015- /O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/ DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1103 AM CDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ023-024-026-130015- /O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/ ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 1103 AM CDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
828 WWUS73 KMPX 122049 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 349 PM CDT SUN MAY 12 2013 ...SUB FREEZING TEMPERATURES EXPECTED TONIGHT INTO MONDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES NORTH OF HIGHWAY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HIGHWAY 8 HAS SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES THE EAU CLAIRE AND CHIPPEWA FALLS AREA. WIZ025-027-028-130500- /O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/ DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 349 PM CDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ023-024-026-130500- /O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/ ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 349 PM CDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
053 WWUS73 KMPX 130319 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1019 PM CDT SUN MAY 12 2013 ...SUB FREEZING TEMPERATURES LATER TONIGHT INTO MONDAY MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING TONIGHT ACROSS WISCONSIN. COLDER TEMPERATURES NORTH OF HIGHWAY 8 HAVE LIMITED THE GROWING SEASON THUS FAR...AND THEREFORE NO FROST OR FREEZE HEADLINES ARE BEING ISSUED FOR THESE LOCATIONS. MEANWHILE WARMER WEATHER SOUTH OF HIGHWAY 8 HAS SUPPORTED MORE PLANT GROWTH...AND THESE SUB FREEZING TEMPERATURES WILL BE HARMFUL TO SENSITIVE VEGETATION IN THIS AREA. THIS INCLUDES THE EAU CLAIRE AND CHIPPEWA FALLS AREA. WIZ025-027-028-131130- /O.CON.KMPX.FZ.W.0001.130513T0600Z-130513T1200Z/ DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 1019 PM CDT SUN MAY 12 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ023-024-026-131130- /O.CON.KMPX.FR.Y.0001.130513T0600Z-130513T1200Z/ ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 1019 PM CDT SUN MAY 12 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JRB
613 WWUS73 KMPX 130837 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 337 AM CDT MON MAY 13 2013 ...FROST AND FREEZE CONDITIONS THROUGH DAYBREAK... .CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO FALL NEAR OR BELOW FREEZING EARLY THIS MORNING ACROSS WEST CENTRAL WISCONSIN WITH WIDESPREAD FROST AND OR FREEZE CONDITIONS OCCURRING. WIZ025-027-028-131200- /O.CON.KMPX.FZ.W.0001.000000T0000Z-130513T1200Z/ DUNN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE... CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 337 AM CDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * IMPACTS: SENSITIVE VEGETATION WILL BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ023-024-026-131200- /O.CON.KMPX.FR.Y.0001.000000T0000Z-130513T1200Z/ ST. CROIX-PIERCE-PEPIN- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...DURAND...PEPIN 337 AM CDT MON MAY 13 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at May 11, 10:41 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 11, 10:41 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1041 PM CDT SAT MAY 11 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 355 PM CDT SAT MAY 11 2013 HIGHLY AMPLIFIED FLOW HAS SETUP THIS AFTERNOON AS A CLOSED LOW IS HEADING TOWARD LAKE SUPERIOR WITH AN UPPER RIDGE BUILDING NORTH THROUGH THE CANADIAN ROCKIES. NW FLOW AND SUBSIDENCE ON THE BACK SIDE OF THE UPPER LOW IS SENDING A 1035 MB CANADIAN HIGH INTO THE DAKOTAS. STRONG PRESSURE GRADIENT ALONG WITH DEEP MIXING HAS RESULTED IN STRONG NORTHWEST WINDS THROUGHOUT THE DAY...WITH THE OCCASIONAL SUSTAINED WINDS ABOVE 30 MPH AND WIND GUSTS TO AROUND 45 MPH. ALTHOUGH THE WINDS HAVE OCCASIONALLY BEEN HITTING WIND ADVY CRITERIA...IT HAS BEEN TEMPORARY AND DECIDED AGAINST A ZERO LEAD TIME WIND ADVY AND LET THE STRONG WINDS NOTED IN THE FORECAST AND HWO TAKE CARE OF THAT. IN ADDITION TO THE WINDS...H5 TEMPS UNDER THE CLOSED LOW ARE ALL THE WAY DOWN TO -35C. RESULTING STEEP LAPSE RATES HAVE ALLOWED FOR THE DEVELOPMENT OF DIURNALLY DRIVEN CONVECTIVE SHOWERS...THAT GIVEN THE COLD TEMPS ALOFT...HAVE RESULTED IN A GRAUPLE/RAIN MIX. COVERAGE OF THESE SHOWERS ALREADY STARTING TO DIMINISH ON RADAR ON SHOULD BE ALL BUT GONE BY SUNSET...WITH THE REST OF THE SHORT TERM REMAINING DRY. TONIGHT...THE DAKOTAS HIGH WILL BE SETTLING INTO THE ERN DAKOTAS AND WRN MN. THIS IS SETTING THE STAGE FOR THE BIG QUESTION AROUND THE OFFICE THE LAST COUPLE OF DAYS...WHAT TO DO ABOUT FROST/FREEZE HEADLINES. FIRST...CONTINUED TREND OF PREVIOUS FORECAST WITH FAVORING LOWS TONIGHT TOWARD THE WARMER END OF GUIDANCE...WHICH CONTINUES TO BE THE GEM/ECMWF. SECOND...BASED NECESSITY ON COLD HEADLINES ON LOCATIONS WHERE THERE HAS NOT BEEN A FREEZE IN THE PAST 7 DAYS. THIS TAKES OUT OF CONSIDERATION OUR NORTHERN TIER OF COUNTIES...ALONG WITH EVERYTHING WEST OF BROWN UP THROUGH SHERBURN COUNTY /I.E. NW WI AND CENTRAL/WRN MN/. WITH WHERE THE HIGH IS GOING TO SETUP...ONLY WRN MN SHOULD SEE WINDS CONSISTENTLY BELOW 5 MPH LATE TONIGHT. OF COURSE THIS IS THE AREA THAT HAS SEEN A RECENT FREEZE...SO OPTED NOT TO ISSUE ANYTHING OUT THERE. INCREASED WINDS EVERYWHERE ELSE WILL LEAD INCREASED MIXING AND LESS LIKELIHOOD OF FROST DEPOSITION...WHICH MEANS THE QUESTION BEING ANSWERED FROM THE COLD HEADLINE PERSPECTIVE WAS WHETHER OR NOT TO GO WITH A FREEZE WARNING /SINCE WINDS SHOULD KEEP FROST DEPOSITION TO A MINIMUM/. BASED ON THE GEM/ECMWF BLEND FOR LOWS TONIGHT...THE AREAS THAT WERE DEEMED ELIGIBLE FOR A COLD HEADLINE CURRENTLY HAVE LOWS IN THE 32 TO 35 RANGE...WARM ENOUGH TO NOT GO WITH FREEZE WARNING AT THIS TIME FOR TONIGHT. FOR SUNDAY...HIGH PRESSURE WILL BE SLIDING ACROSS THE AREA...WITH PLEASANT WEATHER RESULTING. FAVORED WINDS FOR SUNDAY TOWARD THE HIGHER NAM NUMBERS GIVEN ANOTHER EXPECTED ROUND OF DEEP MIXING. ALSO FAVORED DEWPS TOWARD THE LOWER MAV/MET NUMBERS...WITH VALUES STAYING IN THE TEENS/LOWER 20S. THIS WILL RESULT IN ANOTHER AFTERNOON WITH HUMIDITIES FALLING INTO THE TEENS/20S...THOUGH WINDS WILL BE WEAKER...WILL STILL BE STRONG ENOUGH TO KEEP FIRE WEATHER RISKS ELEVATED...WILL HIGHLIGHT IN THE FWF. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 355 PM CDT SAT MAY 11 2013 BY SUNDAY EVENING...THE HIGH PRESSURE RIDGE AXIS SHIFTS EAST INTO WEST CENTRAL WISCONSIN. THE PRIMARY AREA OF CONCERN FOR NEAR- FREEZING TEMPERATURES WILL BE ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR IN EAST CENTRAL MN ACROSS WEST CENTRAL WI. WINDS WILL ALSO BE NEARLY CALM SO FROST WILL BE MORE PROBABLE IN THOSE AREAS AS COMPARED TO SATURDAY NIGHT. LOW LEVEL RETURN FLOW BECOMES ESTABLISHED ON MONDAY AS THE WESTERN MID LEVEL RIDGE EXPANDS EASTWARD INTO THE CENTRAL CONUS AND A WARM FRONT LIFTS TOWARD THE AREA. THE WESTERN PORTION OF THE FORECAST AREA WILL RESPOND ACCORDINGLY...WITH TEMPERATURES EXPECTED TO WARM INTO THE UPPER 70S AND LOWER 80S ALONG/WEST OF THE BUFFALO RIDGE. COOLER READINGS FROM 60 TO 70 DEGREES WILL BE OBSERVE FROM CENTRAL MN INTO WEST CENTRAL WI WITH THE WANING INFLUENCE OF THE COOL SURFACE HIGH PRESSURE. COULD SEE SOME SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOP ON MONDAY AFTERNOON AS ILLUSTRATED BY PROGGED ADIABATIC OMEGA AND LOWERING CONDENSATIONAL PRESSURE DEFICITS ON BOTH 11.12Z NAM AND GFS 300-305K SURFACES...MAINLY ALONG/NORTH OF THE INTERSTATE 94 CORRIDOR. HIGHS ON TUESDAY STILL LOOK VERY WARM AS THE LLVL THERMAL RIDGE NOSES INTO SOUTHERN/CENTRAL MN. THE 11.12Z NAM GUIDANCE WAS THE WARMEST AND PROGGED A POCKET OF MID/UPPER 90S FROM SOUTH CENTRAL MN NORTH TO THE TWIN CITIES. HOWEVER...THAT SEEMS A BIT TOO WARM ESPECIALLY GIVEN THE HISTORICAL NAM WARM BIAS IN THE WARM SEASON. HAVE THEREFORE TAKEN A BIT MORE CONSERVATIVE ROUTE...BUT STILL HAVE LOW 90S FROM SOUTH CENTRAL MN TO KMSP. WEAK COLD FRONT PASSES ACROSS THE AREA ON TUESDAY EVENING. WHILE CAPPING WILL LIKELY INHIBIT ACTIVITY...SCATTERED NOCTURNAL CONVECTION LOOKS TO BE POSSIBLE...ESPECIALLY FROM SOUTH CENTRAL MN INTO WEST CENTRAL WI WHERE THE BOUNDARY WILL BE LOCATED TUESDAY NIGHT. WEDNESDAY AND THURSDAY BRING THE TRANSITION TO A MORE ZONAL FLOW PATTERN AND MILD TEMPERATURES...WITH REALLY LITTLE IN THE WAY OF FOCUSING MECHANISMS FOR MEASURABLE PRECIP. HAVE REMOVED SLIGHT CHANCE POPS UNTIL FRIDAY...WHEN BOTH GFS AND ECMWF MODELS DO INDICATE A WARM FRONT LIFTING INTO THE AREA IN ASSOCIATION WITH A CENTRAL/HIGH PLAINS SUB-1000MB TROUGH. INCLUDED 30-40 POPS FOR FRIDAY...WITH INCREASING CHANCES ON SATURDAY AS THE SYSTEM NEARS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1040 PM CDT SAT MAY 11 2013 SOME LEFTOVER CUMULUS TO THE EAST SHOULD DISSIPATE OVERNIGHT. EXPECT SOME SCT-BKN CUMULUS AGAIN OVER FAR EASTERN AREAS INTO SUNDAY...BUT WILL REMAIN VFR AND SHOULD DISSIPATE BY 00Z MON. WINDS WILL BE LIGHT NORTHWEST OVER WESTERN AREAS BECOMING LIGHT SOUTHEAST INTO SUNDAY EVENING. MAY SEE SOME GUSTS TO 20-25KTS DEVELOP OVER EASTERN AREAS AHEAD OF RIDGE AXIS WITH FULL MIX INTO THE AFTERNOON. WINDS WILL DIMINISH EVENING HOWEVER WITH PERHAPS SOME HIGH CLOUDS REMAINING. KMSP...VFR THROUGHOUT PERIOD. FEW CUMULUS DEVELOPING IN THE MORNING SHOULD DISSIPATE IN THE AFTERNOON...LEAVING SOME HIGH CLOUDS INTO SUNDAY NIGHT. NORTHWEST WINDS COULD GUST TO 15-20KTS IN THE AFTERNOON BEFORE DIMINISHING BY EVENING AND BECOMING LIGHT SOUTHWEST/SOUTH AFTER 06Z MON. /OUTLOOK FOR KMSP/ MON...VFR. SLGT CHANCE SHRA. S-SW WINDS 10-15 KTS. TUE...VFR. SW WINDS 10-15 KTS BECOMING WNW LATE. WED...VFR. WNW WINDS 10 KTS. THU...VFR. W WINDS 7-10KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...MPG LONG TERM...LS AVIATION...DE
Hazardous weather outlook, May 11, 8:46 PM CDT, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 846 PM CDT SAT MAY 11 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 121200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 846 PM CDT SAT MAY 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT DIMINISHING WINDS AND CLEARING SKIES THIS EVENING WILL ALLOW TEMPERATURES TO FALL TO NEAR THE FREEZING MARK OVERNIGHT INTO SUNDAY MORNING. AREAS OF FROST CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL FALL INTO THE LOWER 30S AND POSSIBLY UPPER 20S FROM WEST CENTRAL WISCONSIN INTO CENTRAL MINNESOTA ON SUNDAY NIGHT INTO MONDAY MORNING. FROST FORMATION WILL AGAIN BE EXPECTED...WITH FREEZE CONDITIONS POSSIBLE AS WELL...MAINLY OVER WEST CENTRAL WISCONSIN. A FEW NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION FROM TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:45 AM CDT | Freeze Warning | MPX | Chippewa, Dunn, Eau Claire | 27 hr |
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.